Jump to content

ibuprofen and gastric ulcers

We had an exam yesterday and it turns out I'm actually feeling a little (but not too much) more comfortable than I have during some past exams...it covered fluid/electolytes, pain and pain management, IV infusion, infections and the use of antibiotics.

But anyway, there was one question from the pain/pain management part that I was a little torn on...In my readings, it clearly stated that ibuprofen can cause gastric ulcers...the question on the test stated that the patient already has a history of bleeding/gastric ulcers and needed something to manage arthritis pain. The question was, which drug would you suggest to use very cautiously? The first two choices were Tylenol and Ibuprofen...the other two were some type of opioids (one being morphine and the other I can't recall)...I stuck with the Ibuprofen choice despite my hesitations...should I have selected Tylenol?

I think the keywords were "very cautiously." A person who wants to take pain relievers would have to exercise caution (take with food, etc.) with Ibuprofen if they have a history of bleeding and gastric ulcers.

IMO, as a nursing student who just finished Pharmacology, your answer was correct.

Thanks a lot - much appreciated:-)

×

By using the site you agree to our Privacy, Cookies, and Terms of Service Policies.

OK